I have dry cough and whenever I spit my phlegm it always has a blood stains. I feel some burning sensation in my chestand I think it's tightening and somtimes I feel a pinching sensation in my stomach. Could it be a GERD?
Hello, and thank you for your medical question on e Health Forum.
From the available history, the symptoms of abdominal burning pain or discomfort points to a diagnosis of Gastro Esophageal Reflux disease or Peptic ulcer disease.
GERD (Gastro Esophageal Reflux disease) is due to laxity of the lower end of the food pipe with regurgitation of the contents of the stomach. You can take antacids (Tums, Mylanta) for reducing the symptoms of reflux and if needed, acid reducing medications (Omeprazole) may help to improve your symptoms.
The presence of blood in the spit could be signs of ulcers in the gastric or duodenal mucosa. Pain is usually caused by the ulcer but it may be aggravated by the stomach acid when it comes into contact with the ulcerated area.
You might consider consulting your general physician or a gastroenterologist who after a physical examination may determine to get some simple blood tests, prescribe you better acid reducing medications which may resolve your symptoms. In addition tests to detect H-Pylori infection in the stomach or a Upper GI endoscopy may be helpful to derive a definitive diagnosis to your problem.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Acid Reflux , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.